MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB011, VOYANT 5MM FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB011
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the blade remained in the lower jaw of the device.Engineering disassembled the event unit and observed that the blade pusher, an internal component of the device, was damaged.Based on the condition of the returned unit, the reported event was caused by the damaged blade pusher.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report represents a combined initial and follow-up report.
 
Event or Problem Description
Procedure performed: lar.Event description: rep.Wasn't present for the case, but did have a chance to speak with the surgeon after the case had been completed.Surgeon told rep.That at the beginning of the case, after 3 activations, when he tried to transect the tissue, it failed to cut.The handpiece did seal correctly, but there was no cutting.The surgeon didn't experience any resistance or difficulty when actuating the blade lever.The rep.Is unsure as to exactly what kind of tissue was being cut at the time, but stated that it was thin tissue (possibly mesentery tissue) that wasn't greater than 7 mm.The blade wasn't cutting at all and hardly any tissue had been cut when the blade was activated (percentage information was unavailable).The surgeon switched to using another eb011 to complete the case without any further issues.There was no patient injury and the product is expected to return.Type of intervention: switched to using another eb011 to complete the case without any further issues.Patient status: no patient injury occurred.

Brand Name
EB011, VOYANT 5MM FUSION 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9490800
Report Number2027111-2019-00669
Device Sequence Number18896814
Product Code GEI
UDI-Device Identifier00607915134754
UDI-Public(01)00607915134754(17)201121(30)01(10)1358511
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model NumberEB011
Device Catalogue Number101427001
Device Lot Number1358511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1